Florida, 2006Lightning Strike in Florida, July 11, 2006
July 11, 2006 · NWS MLB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 11, 3:02 AM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 11, 3:02 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
402 AM EDT TUE JUL 11 2006
.DISCUSSION...
CURRENTLY...TWO DISTINCT UPPER LVL LOWS SEEN IN WATER VAPOR IMAGERY
THIS MORNING. ONE WEST OF THE FL KEYS WILL CONTINUE TO MOVE WESTWARD
TODAY. THE SECOND UPR LOW EAST OF THE NRN BAHAMAS NEAR 24N/74W SHOULD
CONTINUE ON A NNW TREK THOUGH THE MODELS DO NOT SEEM TO INITIALIZE
THIS FEATURE WELL. A BAND OF SCT SHOWERS AND ISOLD TSTMS EXTEND FROM
SE FL ACROSS THE E CENTRAL FL CSTL WATERS NEAR A MID LVL VORT LOBE
WHICH THE GFS CONTINUES TO MOVE NW ACROSS THE CENTRAL/SRN PENINSULA
THIS MORNING THROUGH THE MID AFTERNOON HOURS.
TODAY...WEAK EASTERLY WAVE WILL COMBINE WITH INCREASING LOW LVL SE
FLOW AND DEEPENING MOISTURE TO GENERATE SCT-NMRS SHOWERS AND SCT
TSTMS TODAY. WILL KEEP POPS IN THE HIGH SCATTERED RANGE ACROSS FAR
NRN SECTIONS WHERE SLIGHTLY LOWER PWATS SHOULD ALLOW FOR SLIGHTLY
LOWER COVERAGE THAN ACROSS CENTRAL/SRN SECTIONS WHERE LIKELY RAIN
CHANCES ARE FORECAST. EXPECT ATLC SHOWERS TO CONTINUE TO MOVE
ONSHORE ALONG THE COAST BEFORE SUNRISE WITH ACTIVITY MAKING IT INTO
THE INTERIOR BY MID DAY INTO THE AFTERNOON HOURS. THE MAIN THREATS
WITH STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND SOME
LOCALLY HEAVY RAIN AMOUNTS FROM 1-2 INCHES. HIGHS WILL BE HELD A BIT
BELOW CLIMO LVLS WITH ONSHORE FLOW MID 80S BEACHES TO UPR 80S/NEAR
90 FOR THE INTERIOR.
TONIGHT...SECOND EASTERLY WAVE WILL APPROACH THE EAST CENTRAL FL
ATLANTIC WATERS OVERNIGHT WITH AN INCREASE IN SHOWERS AND STORMS
ONCE AGAIN. WILL FCST HIGHEST RAIN CHANCES ACROSS THE TREASURE COAST
IN THE MID SCT RANGE WHERE LATE NIGHT SHOWERS AND ISOLD TSTMS WILL
MOVE ASHORE DURING THE LATE NIGHT HOURS. ESE ONSHORE FLOW WILL HOLD
LOWS UP IN THE UPR 70S NEAR THE BEACHES AND MID 70S FOR THE INTERIOR.
WED-THU...
SHORT WAVE TROF OVER THE WINDWARD PASSAGE IS EMBEDDED WITHIN A DEEP
ESERLY FLOW. THIS WILL STEER THE TROF AROUND THE SW PERIPHERY OF
THE DLM ATLC RIDGE AND INTO THE GOMEX ON THU...KEEPING DIURNAL
PRECIP CHANCES. DLM MOISTURE ASSOC WITH THE TROF RUNNING AOA 75%
WILL GENERATE SCT-NMRS SHRAS/TSRAS ON WED AS THE TROF PUSHES INTO
THE FL STRAITS...DIMINISHING TO ISOLD/SCT ON THU AS E/SELY FLOW
BEGINS TO PULL IN A LARGE SUPPRESSED AIRMASS IN FROM THE ATLC.
FRI-MON...
WITH A LITTLE SMOOTHING IN THE H100-H70 LYR...ONE COULD ARGUE THE
DLM ATLC RIDGE EXTENDS ACROSS THE SRN TIER STATES ALL THE WAY TO THE
BAJA PENINSULA. COUPLED WITH THE DLM PACIFIC RIDGE CENTERED N OF
HAWAII...THE PROSPECT FOR ANY SIGNIFICANT UPSTREAM JET FEATURES OR
SHORT WAVE TROFS DISPLACING THE ATLC RIDGE THRU THE WEEKEND ARE
PRETTY SLIM. FURTHERMORE...DRY AIR ASSOC WITH THE ATLC RIDGE (LYR
RH VALUES AOB 60%) WILL WORK ITS WAY INTO THE SE U.S. BY THE
WEEKEND...THOUGH CURRENT GUIDANCE SUGGESTS IT COULD ARRIVE AS EARLY
AS FRI. PERSISTENT SERLY FLOW WILL KEEP TEMPS NEAR CLIMO...DRY AIR
ADVECTION WILL KEEP POPS AOB 30%.
&&
.MARINE...SE/ESE WINDS AT 10-15 KNOTS WILL INCREASE TO AROUND 15
KNOTS BY TONIGHT. SEAS FROM 3-4 FT TODAY WILL INCREASE TO 4-5 FT
LATE TONIGHT. EXPECT SCT SHRA/TSRA ACROSS THE WATERS. DEEP
PERSISTENT E/SERLY FLOW WILL GENERATE AN ERLY SWELL COMPONENT
THROUGH THE END OF THE WEEK. SFC/BNDRY LYR WINDS MAY KICK UP TO
CAUTIONARY LVLS ON WED AS A WEAK INVERTED TROF OVER THE WINDWARD
PASSAGE WORKS ITS WAY AROUND THE BASE OF THE DLM ATLC RIDGE AND INTO
THE FL STRAITS.
&&
.AVIATION...WILL CONT SCT SHRA OVER THE E CENTRAL FL CSTL ROUTES
THROUGH EARLY AFTN WITH SHOWERS AND A FEW TSRA MOVING ONSHORE FROM
THE ATLC WATERS. EXPECT SHRA/TSRA CHCS TO INCREASE ACROSS THE
INTERIOR (KMCO-KSFB) BTWN 16Z-22Z AS ACTIVITY CONTINUES TO PROGRESS
WESTWARD DURING THE LATE MORNING AND AFTN HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 87 76 89 76 / 50 30 50 20
MCO 89 75 92 75 / 60 30 60 30
MLB 86 79 88 77 / 60 40 50 30
VRB 87 78 87 78 / 60 40 60 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...VOLKMER
LONG TERM....BRAGAW
Hazardous weather outlook, Jul 11, 3:37 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
437 AM EDT TUE JUL 11 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
112045-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
437 AM EDT TUE JUL 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT
...THUNDERSTORM IMPACT...
A WEAK EASTERLY WAVE WILL BRING INCREASED MOISTURE ACROSS THE
CENTRAL AND SOUTHERN PENINSULA THIS AFTERNOON. THE DEEP MOISTURE
IN COMBINATION WITH DAYTIME HEATING WILL ALLOW SCATTERED LIGHTNING
STORMS TO DEVELOP AND MOVE TOWARD THE NORTHWEST TODAY. IF STORMS
APPROACH YOUR AREA MOVE INDOORS INTO A STURDY STRUCTURE.
...RIP CURRENT IMPACT...
A DEVELOPING OCEAN SWELL AND AN OUTGOING TIDE THROUGH EARLY
AFTERNOON WILL CONTRIBUTE TO A MODERATE THREAT OF RIP CURRENTS.
REMEMBER TO NOT SWIM ALONE.
...WIND AND SEA IMPACT...
INCREASING SOUTHEAST WINDS AROUND 15 KNOTS BY TONIGHT WILL BUILD
SEAS TO 4 TO 6 FEET ACROSS THE OFFSHORE WATERS LATER TONIGHT.
SMALL CRAFT OPERATORS VENTURING WELL OFFSHORE SHOULD EXERCISE
CAUTION LATE TONIGHT AND EARLY WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ONSHORE FLOW WILL THROUGH MUCH OF THE UPCOMING WEEK WILL BRING AN
ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES. SCATTERED
LIGHTNING STORMS THROUGH MID WEEK WILL BECOME MORE ISOLATED BY THE
START OF THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
VOLKMER
Lightning, Brevard
- When
- July 11, 7:40 AM EST
- Where
- Brevard County, Indian Harbour Beach
- Property damage
- $2.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 28.300, -80.701 (the zone’s center; the record gives no point)
Lightning started a fire that destroyed a $2 million house.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flooding in Massachusetts, July 11, 2006$1.2 million · F2 · 29 events
- Tornadoes and Damaging Wind in Ohio, July 11, 2006$451,000 · F1 · 11 events
- Damaging Winds in Texas, July 11, 20062 injured · $325,000 · 83 kt wind · 2 events
- Lightning Strike in New Hampshire, July 11, 2006$200,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$200,000 · 1 event
- Flash Flood and Flood in Kansas, July 11 to 12, 2006$45,000 · 2.5 in hail · 28 events
- Lightning Strike in New Hampshire, July 11, 2006$150,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 2006$100,000 · 1 event
- Lightning Strike in Florida, July 11, 2006$50,000 · 1 event
- Lightning Strike in New Hampshire, July 11, 20062 injured · 1 event
- Tornado and Hail in Kansas, July 11, 2006F0 · 17 events
- Hail in New Hampshire, July 11, 20062 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519502.